Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 5, NWS Columbia, SC

February 4, 2016Orangeburg County, South Carolina

NWS Columbia, SC issued this river flood warning at Feb 4, 2016, 3:40 PM EST for Orangeburg County, South Carolina. It took effect at Feb 5, 2016, 7:00 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2016, 3:40 PM EST (20:40 UTC)
In effect from
Feb 5, 2016, 7:00 AM EST
Expired
Feb 8, 2016, 7:00 PM EST
In force
4 days
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

County Orangeburg County, SC

The radar

The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N. Fork Edisto River at Orangeburg (ORBS1). The gauge peaked at 8.31 ft at Feb 6, 2016, 7:00 AM EST.

actionminormoderate681002/0402/0502/0602/0702/0802/0902/10
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02173500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 4, 2:02 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 4, 2:02 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
202 PM EST THU FEB 4 2016

.SYNOPSIS...
A COLD FRONT CROSSING THE AREA WILL STALL NEAR THE COAST
TODAY. SHOWERS WILL CONTINUE TODAY WITH COOLER AND MORE
SEASONABLE CONDITIONS EXPECTED BEHIND THE FRONT FRIDAY INTO
SATURDAY. ANOTHER AREA OF LOW PRESSURE WILL BRING A CHANCE FOR
RAINFALL LATE IN THE WEEKEND...MAINLY TO THE EASTERN MIDLANDS.

&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS A DEEP LONGWAVE TROUGH EXTENDING ACROSS
THE MIDDLE PART OF THE COUNTRY WITH SOUTHWESTERLY FLOW ALOFT OFF
THE GULF OF MEXICO MOVING OVER THE SOUTHEASTERN STATES...ALLOWING
MOISTURE TRANSPORT TO CONTINUE ACROSS THE EASTERN MIDLANDS. COLD
FRONT AT 16Z NOW APPEARS TO BE ALONG THE SOUTH CAROLINA COAST.
LOW- LEVEL DRIER AIR BEGINNING TO ADVECT INTO THE PIEDMONT AND
WEST MIDLANDS...BUT EXTENSIVE MID AND HIGH LEVEL CLOUDS WILL
REMAIN ACROSS THE AREA. RAIN MAINLY EAST OF THE AREA CLOSER TO THE
FRONT. HOWEVER...MODELS SUGGEST RAIN MAY RE-DEVELOP IN THE EAST
THIS AFTERNOON AND THIS EVENING AS STRONG MID LEVEL SHORT WAVE
APPROACHES FROM THE WEST/WEAK SURFACE LOW OFFSHORE AND UPPER
LEVEL DIVERGENCE ENHANCED BY ENTRANCE REGION 250MB JET. MOISTURE
MAY BECOME MORE LIMITED LATER THIS EVENING. OVERALL TREND IS FOR
DECREASING POPS.

PRECIPITATION TODAY WILL BE MORE STRATIFORM IN NATURE AND FALL AT
LOWER RATES OVER LONGER PERIODS OF TIME WHICH WOULD NOT EXCEED
FLASH FLOOD GUIDANCE VALUES SO NO FLOOD WATCH WILL BE ISSUED.
LOCALIZED FLOOD THREAT REMAINS POSSIBLE THOUGH AND WILL BE
MONITORED THROUGH THE DAY. TEMPERATURES WILL GENERALLY BE COOLER
TODAY IN THE 50S UNDER CLOUDS AND CONTINUED PERIODS OF RAIN
CENTRAL AND EAST.

AS THE UPPER LOW MOVES OVER THE REGION TONIGHT SURFACE LOW
PRESSURE OFF THE COAST RAPIDLY LIFTS AWAY FROM THE AREA AND
RAIN WILL COME TO AN END TO MAY BE LIGHT DRIZZLE. MOISTURE
BECOMES SHALLOW BY 06Z. CLEARING EXPECTED COLD ADVECTION OCCURS
TONIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW
PRESSURE SYSTEM AND LOWS WILL FALL INTO THE 30S BY EARLY FRIDAY
MORNING. BREEZY AFTER 06Z AS COLD AIR ADVECTION DEVELOPS AND
PRESSURE GRADIENT TIGHTENS AS WEAK LOW DEVELOPS OFF THE CAROLINA
COAST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
DRY AND TRANQUIL WEATHER EXPECTED ON FRIDAY INTO SATURDAY AS
SURFACE RIDGE SETTLES OVER THE FORECAST AREA AND TRANSIENT FLAT
UPPER RIDGE MOVES OVERHEAD PROVIDING MOSTLY CLEAR SKIES. MUCH
COOLER 850MB TEMPS WILL RESULT IN HIGHS GENERALLY IN THE LOWER TO
MID 50S DESPITE NEAR FULL SUNSHINE. STRONG RADIATIONAL COOLING
FRIDAY NIGHT WILL SUPPORT OVERNIGHT LOWS IN THE UPPER 20S TO LOWER
30S.

ANOTHER UPPER TROUGH WILL MOVE ACROSS THE MISSISSIPPI VALLEY ON
SATURDAY AND APPROACH THE REGION LATE SATURDAY AFTERNOON WHICH
WILL INDUCE LOW PRESSURE CYCLOGENESIS OFF THE CAROLINA
COAST...WHICH WILL HELP TO INCREASE CLOUDS OVER THE CENTRAL AND
EASTERN PORTIONS OF THE AREA DURING THE AFTERNOON. TEMPERATURES
WILL BE SIMILAR SATURDAY TO FRIDAY BUT MAYBE SLIGHTLY WARMER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
UPPER TROUGH APPROACHING THE AREA BECOMES A CLOSED UPPER LOW
SATURDAY NIGHT WHICH WILL CROSS THE REGION BY SUNDAY AND LOW
PRESSURE WILL DEEPEN OFF THE SC COAST. BOTH THE LATEST GFS AND
ECMWF HAVE THE LOW DEVELOPING FARTHER OFFSHORE THAN PREVIOUS RUNS.
WILL CONTINUE MENTION OF A SMALL CHANCE POP FOR RAIN MAINLY EAST
OF CAE LATE SATURDAY NIGHT AND SUNDAY ASSOCIATED WITH THIS BRIEF
COASTAL LOW BUT RAINFALL AMOUNTS SHOULD BE MINIMAL.

SOMEWHAT UNSETTLED FOR THE REMAINDER OF THE EXTENDED AS A LARGE
UPPER TROUGH DEVELOPS OVER THE EASTERN U.S. SOME OF THE ENERGY
WITH THAT SYSTEM WILL MOVE OVER THE SOUTHEAST GIVING ANOTHER LOW
CHANCE FOR RAIN FOR MONDAY. THE UPPER TROUGH WILL PULL IN COLD
POLAR AIR INTO THE AREA BY MIDWEEK. TEMPERATURES ARE EXPECTED TO
BE BELOW NORMAL DURING THIS PERIOD WITH HIGHS ONLY IN THE 40S BY
MID WEEK NEXT WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MVFR CONDITIONS LIKELY IMPROVING TO VFR LATE TONIGHT. CONFIDENCE
HIGH FOR VFR ON FRIDAY.

FRONT NEAR THE COAST THIS AFTERNOON. DEEP MOISTURE CONTINUES TO
STREAM NORTHEAST ACROSS EAST SOUTH CAROLINA. MOST OF THE RAIN HAS
MOVED EAST OF THE TERMINALS...ALTHOUGH LIGHT RAIN WILL CONTINUE
AROUND OGB THROUGH THE AFTERNOON AND POSSIBLY INTO THE EVENING.
MVFR CONDITIONS ACROSS EAST SOUTH CAROLINA...BUT AS WEAK LOW
PRESSURE DEVELOPS OFFSHORE THIS EVENING LOWER CLOUDS MAY ADVECT
BACK INTO THE MIDLANDS. SO EXPECT LOWER CEILINGS OVERNIGHT
IMPROVING TOWARD MORNING. GUSTY NORTHWEST WINDS WILL DEVELOP BY
AROUND 06Z...EXPECT GUSTS NEAR 20 KNOTS. WINDS WILL SHIFT TO NORTH
EARLY FRIDAY AND REMAIN GUSTY THROUGH THE MORNING.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED FRIDAY. CHANCE OF RAIN AND RESTRICTIONS LATE SATURDAY
AND SUNDAY...MAINLY SOUTH...BUT CONFIDENCE LOW.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Feb 4, 4:12 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
412 AM EST THU FEB 4 2016

GAZ040-SCZ015-018-020-021-026-050915-
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-SALUDA-
412 AM EST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-050915-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
412 AM EST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

MINOR FLOODING MAY BE A CONCERN TODAY AS ANOTHER ROUND OF RAIN IS
EXPECTED TO FALL OVER THE CENTRAL AND EASTERN MIDLANDS. 2-3 INCHES
OF RAIN FELL ON WEDNESDAY AND THE GROUND IS SATURATED SO
ADDITIONAL RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AND LEAD TO POSSIBLY LOCALIZED NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:02 PM ESTLake Wind AdvisoryCAECalhoun, Clarendon18 hr

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.